advertisement
Question
Posted by: Kristen | 2010/08/24

Amoxillian

Good morning CD

I was prescribed amoxillian 2 weeks ago and my period is a week late (although my cycle is not very regular) I was wondering though could the antibiotic have an effect on my birth control tablet to delay my period or maybe its because of the reason I needed the antibiotic (tender appedix).
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Kristen
Antibiotics can influence the levels of the hormones of the pill, as the absorbtion of the medication can be impaired. Some antibiotics can affect the effectiveness of the contraceptive pill so it is always safer to take extra precaution (like using condoms) when you are on antibiotics. If you think you may have a risk to be pregnant, just do a pregancy test to set your mind at ease.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/08/24

Hallo Kristen
Antibiotics can influence the levels of the hormones of the pill, as the absorbtion of the medication can be impaired. Some antibiotics can affect the effectiveness of the contraceptive pill so it is always safer to take extra precaution (like using condoms) when you are on antibiotics. If you think you may have a risk to be pregnant, just do a pregancy test to set your mind at ease.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement